I was doing alot of spray painting in my studio last January, and havn't been right since. It was regular DIY spray paint, 'SupaDec' bought at local hardware store. I used it over a 2 week period. I didn't wear a proper respirator mask, just a dust mask. I would simply spray on, and leave the room each time after spraying as to avoid headaches. But when I would return, obviously the smell was still in the room. I did do my best to avoid inhalation, but didn't really have proper ventilation as it was winter so didn't have the window open too wide.The problems I noticed were after I stopped spray painting, I became down of myself, very tired also..then I noticed a pressure pain around my eyes and a burning sensation in them which caused vision sensitivity. This went on for a week,until I went to the doctor, who simply gave me ibuprofen. .Anyway 8 months later, here I am with some improvement from January. I have used alot of nasal sprays, vitamin B..But in general it is still very much with me. I get strange moving pain around my temples, deep pressure pain behind eyes (Did see an opthamologist, all clear) and alot of the time I feel disorientated and down of myself,reclusive and tired..I feel this stems form the pressure in my head and eyes. This all started after using that spray paint..I have been using other paints for years with no problems, but this stuff seems to have really affected me. What I am asking is to what extent? Could this be some sort of brain damage or just sinus damage from the fumes? Has anyone experienced this type of thing before, and how long can it take to recover?Any answers would be much appreciated.
It is very difficult to say with any certainty that there is a cause and effect relationship between the exposure that you describe and your current symptoms. However, please explain what your current symptoms are, what has improved, what has remained unchanged. Also, provide additional information: how old are you? do you have any other medical problems or take medications?
~ Dr. Parks
This answer provided to you is not intended as and does not substitute for medical advice. The information presented in this Medhelp.org posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.
Hi Doctor Parks,
Thank you for you reply..I am now receiving some medical attention by my own doctor for my symptoms..which include sinus pain, pressure behind eye's..light sensitivity..I have just finished a course to antibiotics and steroids and am now scheduled for a ent test..as, the antibiotics have not really worked if I am honest..persistent pain on a daily basis..All of which started directly after a 2 week spray painting spree in a confined room..The stories I read on google about Toluene (active ingredient in spray paint)and its effects on brain/upper respiratory tract are rather worrying.There was alot used, however I did try and leave the room directly after spraying..just haven't been feeling right since it..There has been improvement..Maybe it will take some time..I am 35, not on any medication..do smoke..
I did the same thing this summer and I too have not been right since! I have an appointment w/ ENT this Wed. I am 43. When you went to ENT what did they say? I hope we both get better. And I am gonna research Toluene & see what info I can find.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.